Arkansas, 2018

Flooding in Arkansas, April 14 to 24, 2018

April 14 to 24, 2018 · NWS LZK · 5 events in 5 counties and zones

Heavy rainfall brought flooding to area rivers during the middle of the month.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Heavy rainfall brought flooding to area rivers during the middle of the month.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 14, 11:20 AM CST, 1 hour 25 minutes earlier.

Area forecast discussion, Apr 14, 11:20 AM CST, 1 hour 25 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
1220 PM CDT Sat Apr 14 2018

.AVIATION...
Remaining MVFR visibility areas the extreme southeast portions of
the forecast area will clear by 20z. 4000 to 5000 ft. ceilings
will affect northern and central sections through much of the
valid TAF period.

55

&&

.PREV DISCUSSION...(ISSUED 1020 AM CDT Sat Apr 14 2018)
UPDATE...
Have made near term updates to forecasts, mainly to account for
complexities with regard to sky cover forecasts.

55

PREV DISCUSSION...(ISSUED 630 AM CDT Sat Apr 14 2018)
Aviation...

Overall VFR flight conditions with ceilings, with patchy MVFR and
IFR with showers and lower clouds this morning. Much of the rain
will push east of all Taf sites by the afternoon. Any lower ceilings
will also lift and become all VFR conditions in the afternoon. Winds
will become southwest to west at 10 to 20 mph with some gusts to
around 25 mph behind the cold front as it moves through AR today.
Wind speeds are expected to lower tonight. (59)

Prev Discussion.../ Issued 405 AM CDT Sat Apr 14 2018/

Main concerns in this forecast cycle are first period convection,
with isolated severe and some heavy rain and flooding. Then cold
air filters into AR, with some freezing temperatures over northern
parts of the state.

Currently, convection continues to push east early this morning,
with the strongest storms over far southeast AR. Overnight, did
have scattered severe storms with mainly wind damage, and a few
locations with possible tornado damage. These storms were
associated with the strong upper lift and severe storm factors
that came together Friday night to Saturday morning. Convection
over western AR is ending, while central to eastern areas will
continue to see some convection Saturday morning before the lift
moves east. A cold front was also located over western AR, while
the strong surface low was over the central-eastern Plains. The
strong upper low was rotating over eastern KS and NE.

SHORT TERM...Today Through Sunday Night

Will keep some chances of convection in the forecast this morning,
especially in southeast AR. Still a low risk of severe storms in
far southeast AR, as well as heavy rain. Convection will continue
to gradually move east this morning, and push out of the state
into the afternoon. The upper system will also slowly move east
through the day, as the cold front also progresses through AR
today. West to northwest winds will be seen behind the front.
Highs will be from the 50s west to 60s central and east. Some
breaks in the clouds will be seen, but some clouds will rotate
around the surface low and bring clouds back to northern AR
through the day. A drying trend will be seen with cooler
temperatures on Sunday. Sunday morning, areas of at or just below
freezing temperatures and a freeze watch will be issued.

LONG TERM...Monday Through Friday

The biggest concern in the long term period will be near-
freezing temperatures again Monday morning.

Closed upper low will follow the surface system departing on
Saturday night, with the primary track north of the region. Cloud
cover associated with the system will pass through northern
Arkansas, with clearing over the remainder of the area.

Much colder air will move into the region, temperatures will fall
into the 30s over many areas, and with readings around freezing
in the northwest and portions of the west Monday morning.
However, the clouds remaining in the north should preclude a hard
freeze.

The high will shift eastward Monday into Tuesday, with winds coming
around to the south, and temperatures warming back into the 70s to
around 80 degrees.

Around mid-week, a weaker front will move through the region,
yielding little more than slight rain chances and a slight increase
in cloud cover. There will be slight cooling behind this front.

Toward the end of the week, there will be another system approaching
the area, bringing another chance for rainfall.

&&

.LZK Watches/Warnings/Advisories...
Freeze Watch from late tonight through Sunday morning FOR Boone-
Johnson-Marion-Newton.

&&

Aviation...99
Hazardous weather outlook, Apr 14, 4:00 AM CST, 8 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
500 AM CDT Sat Apr 14 2018

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-151000-
Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard-
Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway-
Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland-
Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant-
Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita-
Calhoun-Bradley-Drew-
500 AM CDT Sat Apr 14 2018

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

The strong storm system which produced the showers and
thunderstorms over Arkansas will continue to move east and take
most of the rain out of the state later today. Otherwise, cold
temperatures will be seen tonight, with spotty readings around
freezing being seen over parts of northern Arkansas.

Also, winds will be become elevated today from the west and reach
10 to 20 mph with some gusts up to 25 mph. Caution is advised on
area bodies of water due to the increased winds.

.DAYS TWO THROUGH SEVEN...Sunday Through Friday

The cold temperatures will again be seen Monday morning, with
patchy areas of near or below freezing temperatures in northern
and parts of central Arkansas. Otherwise, mostly dry weather
conditions will be seen Monday and much of the coming week. A late
week system will bring rain back into the forecast.

.Spotter Information Statement...

Spotter activation will not be needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

59

In the hours before

Local storm report, Apr 14, 7:43 AM CST, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
843 AM CDT SAT APR 14 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 AM     FLASH FLOOD      2 SE SHERIDAN           34.29N  92.38W
04/14/2018                   GRANT              AR   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED DEBRIS ON ROADS AND CULVERT
            WAS SUNK IN

&&

EVENT NUMBER LZK201800058

65
Local storm report, Apr 14, 9:25 AM CST, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1025 AM CDT SAT APR 14 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 AM     FLASH FLOOD      DE WITT                 34.29N  91.34W
04/14/2018                   ARKANSAS           AR   PUBLIC

            DE WITT POLICE REPORTED WATER IN HOMES ON SOCIAL MEDIA.

&&

EVENT NUMBER LZK201800059

65
Local storm report, Apr 14, 10:57 AM CST, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1157 AM CDT SAT APR 14 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0549 PM     HAIL             3 E OMAHA               36.45N 93.13W
04/13/2018  E2.50 INCH       BOONE              AR   AMATEUR RADIO

&&

57
Local storm report, Apr 14, 11:22 AM CST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1222 PM CDT SAT APR 14 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0533 AM     FLASH FLOOD      KINGSLAND               33.86N 92.29W
04/14/2018                   CLEVELAND          AR   DEPT OF HIGHWAYS

            STATE HIGHWAY 189 WAS CLOSED DUE TO HIGH WATER.

&&

57

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

5 flood. Local standard time, as filed.

Flood, Saline

When
April 14, 12:45 PM CST to 1:45 PM CST
Where
Saline County, 1.36 mi W of Benton Saline Co Arp to 0.36 mi SSW of Benton Saline Co Arp
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
34.568, -92.624

Heavy rain brought flooding to the Saline River.

Flood, Clark

When
April 14, 2:36 PM CST to April 15, 6:46 AM CST
Where
Clark County, 1.17 mi NE of Arkadelphia to 2.11 mi ENE of Arkadelphia Muni Arp
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
34.132, -93.056

Heavy rain brought flooding to the Ouachita River at Arkadelphia.

Flood, Perry

When
April 14, 8:30 PM CST to April 15, 1:12 PM CST
Where
Perry County, 2.37 mi WSW of Houston to 1.28 mi NW of Oak Grove
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
35.015, -92.738

Heavy rain brought flooding to the Fouche LaFave River.

Flood, Woodruff

When
April 15, 11:00 AM CST to April 24, 9:00 AM CST
Where
Woodruff County, 0.94 mi WSW of Riverside to 0.24 mi N of Cavell
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
35.277, -91.246

Heavy rain brought flooding to the Cache River.

Flood, Ouachita

When
April 15, 7:30 PM CST to April 20, 9:00 PM CST
Where
Ouachita County, 1.57 mi NNW of Camden to 1.8 mi ENE of Collendale
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
33.602, -92.837

Heavy rain brought flooding to the Ouachita River at Camden.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2018Every state in 2018This day in weather historyWarnings in Arkansas, April 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 752600, 752601, 752597, 752599, 752604.